# SDR AALA20041154

- Difficulty date: November 21, 2004
- Submitted: November 23, 2004
- Operation: Air carrier
- Aircraft: N433AA
- Make and model: Doug DC-9-83
- Aircraft serial: 49451
- Engine: Pwa JT8D219
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

DFW - INFLIGHT T1166/21 LEFT ENGINE FAILED WITH VERY LOUD BANG THAT WAS FELT AND HEARD IN COCKPIT.  ENGINE WAS PREVIOUSLY RUNNING SMOOTHLY AT 1.34.  STABILIZED ENGINE PRESSURES RATIO.  ENGINE APPEARED TO BE SEIZED.  PRELIMINARY INSPECTION REVEALED METAL IN TAILPIPE.  REPLACED DAMAGE IN TAILPIPE AREA.  REPLACED LEFT ENGINE.  SYSTEM GROUND CHECKED NORMAL OPERATION.
